MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. SCRUB BRUSH E-Z SCRUB DRY STERILE

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. SCRUB BRUSH E-Z SCRUB DRY STERILE
Model Number 371603
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that a scrub brush e-z scrub dry sterile package contained foreign matter.The following information was provided by the initial reporter: "dirt inside scrub package.Customer opened product and dirt/grit was inside with the scrub brush and in bristles.".
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d.10 device available for eval yes, returned to manufacturer on: 2020-03-26.H.6.Investigation summary eight prior complaints for foreign matter in the previous five years; however none were for burnt resin, which is the root cause in this case dhr reviewed.Nothing related to foreign matter is noted.One sample received.Package opened, decontaminated and in good condition.Brush side shows the tips of three tines were darkened.There was also a dark spot between the sponge and the brush approximately 4 mm in diameter, that was visible through the brush material.Examination of the returned sample was conducted with a low power examination microscope.The dirt appears to be embedded burnt resin from the brush.Excess heat during the molding process causes the resin to burn.This likely occurred because a small piece of resin got caught up in the process, long enough to discolor.Eight prior complaint for foreign matter were referenced earlier in the complaint history over the last five years for dry e-z scrub products.This is the only other complaint for burnt resin in the brush from two years ago.Per risk management document (b)(4) the severity of this defect is categorized as negligible (s1); there being no potential to harm the patient.That, coupled with an occurrence rate of less than 1 out of 1,000,000 units categorized as improbable (o1), equates to an overall risk level of low.No corrective action will be taken at this time.All complaints are trended and reviewed at monthly quality data analysis meetings.These are conducted with manufacturing and maintenance associates, surgical scrub staff and at the infection prevention platform.In addition, all complaint data is reviewed at quarterly plant management review meetings.
 
Event or Problem Description

Brand Name
SCRUB BRUSH E-Z SCRUB DRY STERILE
Common Device Name
SCRUB BRUSH
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
MDR Report Key9879075
Report Number1710034-2020-00207
Device Sequence Number2379589
Product Code GEC
UDI-Device Identifier00382903716036
UDI-Public00382903716036
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/30/2024
Device Model Number371603
Device Catalogue Number371603
Device Lot Number9184663
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/26/2020
Initial Date Received by Manufacturer 03/05/2020
Supplement Date Received by Manufacturer03/05/2020
Initial Report FDA Received Date03/25/2020
Supplement Report FDA Received Date05/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;